Talk

Advanced search

Buserelin injections for down regulation

(10 Posts)
chutneyqueen Mon 09-Nov-15 12:47:10

Hi All,
I've just started my 2nd round of IVF and the clinic want me to use the Buserelin injection instead of the nasal spray I used first time round. However, I'm having problems with the injection. It's going into my thigh but afterwards I get a lump at the injection site and it gets red and itchy and sometimes a little bit leaks back out. The itchiness fades after about half an hour but the lump stays for several hours. The clinic don't seem overly concerned but I'm worried I'm not getting the drug to the right place to work. It's so expensive that I don't really want to down regulate for any longer than necessary.
Has anyone had a similar experience please?
Thanks x

CatnipMouse Mon 09-Nov-15 13:29:28

Hi there, any reason why you're doing injections into your leg rather than your tummy? I always use my tummy and have never had lumps like you describe

chutneyqueen Mon 09-Nov-15 14:12:09

Hi, the clinic told me to use my thigh as the injection is sub-cantaneous (if this matters). I used my stomach for the 2nd stage injections last time.

CatnipMouse Mon 09-Nov-15 17:08:41

Hmm perhaps call them and see if you can do them in tummy instead? I did both the buserilin and the stim injections in my tummy as recommended by my clinic (I think they may have said it was OK to use thigh if I preferred or if there wasn't much flesh on my tum, no danger of that though!!) Both are subcutaneous.

CatnipMouse Mon 09-Nov-15 17:10:09

Are you quite slim? Perhaps if you haven't got much squidginess in the tummy department that's why they said use the thigh?

wineandcheeseplease Mon 09-Nov-15 18:25:23

I've just started Buserelin today and inject into my tummy.

chutneyqueen Mon 09-Nov-15 18:47:30

I'm definitely not slim, I thought maybe they said use my thigh as I have too much meat around my tummy area! I will give them a call tomorrow and see what they say about using my tummy though.

kelsey0092 Mon 09-Nov-15 19:10:01

Hi chutneyqueen .. im on day 3 of burselin injections and my clinic told me to inject in my stomach..so far i have noticed that when i inject into my left side its leaving a rash and small lump (like nettle rash) but its fine when i inject in the right side ? Strange i know ..please keep us updated if you know why this is smile good luck x

chutneyqueen Tue 10-Nov-15 18:41:27

Hi, I've spoken to the clinic today and they think it is because I am going to far down the leg and need to be closer to my hip. I will try this tomorrow and see how I get on. The nurse was not overly worried about the itching so we'll have to see. Good luck to you all as well xx

sunshineonarainyday1 Tue 10-Nov-15 21:34:38

Hi Chutney, I got a nettle rash type of reaction when I was using the alcohol swabs. I stopped using them and it was fine afterwards. I was injecting into my stomach though.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now